Alert archive / California / High Wind Watches in 2012

High Wind Watch 2, NWS Hanford, CA

February 29, 2012

NWS Hanford, CA issued this high wind watch at Feb 29, 2012, 5:35 AM PST. It took effect at Mar 1, 2012, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 5:35 AM PST (13:35 UTC)
In effect from
Mar 1, 2012, 12:00 PM PST
Expired
Feb 29, 2012, 11:55 AM PST
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WWUS76 KHNX 291335
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
535 AM PST WED FEB 29 2012

CAZ095-098-292100-
/O.NEW.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
/O.EXT.KHNX.WI.Y.0010.120229T2100Z-120301T2000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
535 AM PST WED FEB 29 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
PST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN
WELLS VALLEY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND
THE INDIAN WELLS VALLEY. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH LATE
  THURSDAY MORNING THEN INCREASING TO 30 TO 40 MPH WITH GUSTS TO
  70 MPH THROUGH THE EVENING.

* TIMING: WINDS INCREASING THIS AFTERNOON THROUGH THURSDAY
  MORNING...BECOMING STRONGER THURSDAY AFTERNOON AND
  EVENING...THEN DECREASING BY LATE THURSDAY EVENING.
 
* LOCATIONS INCLUDE: RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG 
  CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395.
  BLOWING DUST AND SAND MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ099-292100-
/O.NEW.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
SOUTHEASTERN KERN COUNTY DESERT-
535 AM PST WED FEB 29 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: WINDS BECOMING STRONG THURSDAY AFTERNOON AND
  EVENING...THEN DECREASING BY LATE THURSDAY EVENING.
 
* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG 
  CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395.
  BLOWING DUST AND SAND MAY REDUCE VISIBILITIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JEB

WEATHER.GOV/HANFORD
1 follow-up statement
041 
WWUS76 KHNX 291955
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1155 AM PST WED FEB 29 2012

CAZ095-098-010400-
/O.CAN.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
/O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/
/O.EXT.KHNX.WI.Y.0010.120229T2100Z-120302T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
1155 AM PST WED FEB 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE HIGH WIND WATCH HAS BEEN CANCELLED FOR THE KERN COUNTY
MOUNTAINS AND THE INDIAN WELLS VALLEY. A WIND ADVISORY IS NOW IN
EFFECT UNTIL 10 PM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND
THE INDIAN WELLS VALLEY.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS CONTINUING STRONG AND GUSTY AT TIMES...THEN
  DECREASING BY LATE THURSDAY EVENING.

* LOCATIONS INCLUDE: RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS
  WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST
  AND SAND MAY REDUCE VISIBILITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ099-010400-
/O.UPG.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
/O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/
/O.EXB.KHNX.WI.Y.0010.120301T1800Z-120302T0600Z/
SOUTHEASTERN KERN COUNTY DESERT-
1155 AM PST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY
FOR THE SOUTHEASTERN KERN COUNTY DESERT. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT.

* WINDS: WEST INCREASING TO 20 TO 35 MPH WITH GUSTS TO AROUND 55
  MPH.

* TIMING: WINDS INCREASING AGAIN ON THURSDAY MORNING...THEN
  DECREASING BY LATE THURSDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE 

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS
  WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST
  AND SAND MAY REDUCE VISIBILITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Feb 29, 5:10 AM PST, 25 minutes earlier.

Area forecast discussion, Feb 29, 5:10 AM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
510 AM PST WED FEB 29 2012

.SYNOPSIS...
A FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO THE AREA TODAY AND BEGIN
MOVING OUT OF THE REGION LATE THURSDAY MORNING. VALLEY RAIN
ESPECIALLY FRESNO NORTHWARD IS LIKELY. THE SYSTEM WILL ALSO BRING
HIGHER ELEVATION SNOWS ACCOMPANIED WITH GUSTY WINDS. VERY STRONG
WINDS WILL BE LIKELY OVER THE SIERRA PEAKS TODAY. THE SAN JOAQUIN
VALLEY FLOOR WILL ALSO LIKELY SEE GUSTY CONDITIONS WITH THIS SYSTEM.
THE WINDY CONDITIONS ARE EXPECTED TO MOVE INTO THE HIGH DESERT AREAS
BY THURSDAY. BELOW NORMAL TEMPERATURES IN THE REGION ARE EXPECTED TO
LAST AT LEAST THROUGH FRIDAY. A RIDGE WILL THEN BEGIN MOVING INTO
THE AREA AND BRING WARMER TEMPERATURES THIS WEEKEND.

&&

.DISCUSSION...
THE NEXT INCOMING STORM SYSTEM IS BEGINNING TO PUSH INTO THE
REGION FROM THE PACIFIC AND RADAR SHOWS SOME SHOWERS BEGINNING TO
ENCROACH ON OUR NORTHERN COUNTIES. THE AREA OF RAIN AND SHOWERS
WILL CONTINUE TO SPREAD SOUTHWARD ACROSS OUR ZONES AS THE SYSTEM
TRACKS FARTHER INLAND. TODAY WILL BE CLOUDY COOL AND BREEZY WITH
THE BEST PRECIPITATION CHANCES REMAINING MAINLY NORTH OF KERN
COUNTY. THE STRONGEST WINDS WILL OCCUR OVER THE SIERRA CREST AND
THROUGH AND BELOW MOUNTAIN PASSES IN KERN COUNTY. A WIND ADVISORY
CONTINUES FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS THIS
AFTERNOON.

PRECIPITATION CHANCES CONTINUE TONIGHT THROUGH THURSDAY EVENING AS
ADDITIONAL ENERGY TRACKS THROUGH THE BROAD CYCLONIC FLOW OVER THE
REGION. THE INCOMING JET ENERGY WILL KEEP GUSTY WINDS OVER THE
MOUNTAINS AND DESERT AREAS THROUGH THURSDAY AND THE WIND ADVISORY
HAS BEEN EXTENDED THROUGH NOON THURSDAY...WHILE A HIGH WIND WATCH
HAS BEEN ISSUED FROM NOON THURSDAY TO THURSDAY EVENING FOR ALL
THE KERN COUNTY MOUNTAINS AND DESERTS.

THE BULK OF THE PRECIPITATION WILL OCCUR TODAY AND TONIGHT...WITH
OVER A FOOT OF SNOWFALL ACCUMULATION POSSIBLE OVER THE HIGHER
ELEVATIONS OF THE SIERRA NORTH OF KINGS CANYON AND A FEW INCHES OF
SNOW POSSIBLE DOWN TO AROUND 3000 FEET. THE WINTER STORM WARNING
FOR THE SIERRA NORTH OF KINGS CANYON AND A WINTER WEATHER ADVISORY
FOR THE ADJACENT FOOTHILLS ABOVE 3000 FEET THUS REMAIN IN EFFECT
THROUGH EARLY THURSDAY MORNING.

AFTER THURSDAY...DRIER AND CALMER CONDITIONS ARE IN STORE AS HIGH
PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL WARM TO AROUND
SEASONAL AVERAGES BY SATURDAY AND CONTINUE TO WARM A FEW DEGREES
INTO THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...
IN THE SOUTHERN SIERRA NEVADA...IFR CONDITIONS WILL DEVELOP
SOUTHWARD THIS MORNING WITH THE ONSET OF PRECIPITATION. IFR
CONDITIONS WILL PERSIST TONIGHT WITH MOUNTAIN OBSCURATIONS AND
AREAS OF LIFR/VLIFR IN HEAVIER PRECIPITATION.

IN THE SIERRA FOOTHILLS...VFR CONDITIONS UNTIL 16Z TODAY...MVFR
CONDITIONS WILL DEVELOP SOUTHWARD BETWEEN 16Z AND 18Z TODAY WITH
LOCAL IFR IN SHOWERS THROUGH 12Z THURSDAY.

IN THE KERN COUNTY MOUNTAINS...VFR CONDITIONS THIS MORNING...
DETERIORATING TO MVFR ALONG THE NORTH AND WEST FACING SLOPES
THIS AFTERNOON. MVFR CONDITIONS WILL CONTINUE THROUGH 12Z THURSDAY
WITH LOCAL IFR IN PRECIPITATION AFTER 00Z THURSDAY.

VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA
INTERIOR THROUGH 12Z THURSDAY EXCEPT FOR LOCAL MVFR CEILINGS IN THE
SAN JOAQUIN VALLEY NORTH OF KERN COUNTY AFTER 18Z TODAY.

ADDITIONALLY...STRONG WINDS OF 35 KNOTS OR GREATER WILL OCCUR ALONG
THE SIERRA CREST AND IN THE NORTHEASTERN PORTION OF KERN COUNTY
THROUGH 12Z THURSDAY.
...END.AVIATION...

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 2 AM PST THURSDAY CAZ096.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO NOON PST THURSDAY
CAZ095-098.

HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
CAZ095-098-099.

WINTER WEATHER ADVISORY UNTIL 2 AM PST THURSDAY ABOVE 3000 FEET
FOR THE CAZ093.

&&

PUBLIC...JEB
AVN/FW...DURFEE
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 29, 4:50 AM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
450 AM PST WED FEB 29 2012

CAZ096-011300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
450 AM PST WED FEB 29 2012

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE
SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY MORNING.
PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE
SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING. PLEASE
REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ093-011300-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
450 AM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND
FRESNO COUNTY FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR
THE SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY
MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR
THE SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING.
PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ095-098-011300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
450 AM PST WED FEB 29 2012

...WIND ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND THE INDIAN WELLS VALLEY.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TODAY UNTIL NOON PST THURSDAY
FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. PLEASE
REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST THURSDAY FOR THE
KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY.

A HIGH WIND WATCH IS THEN IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM
PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ099-011300-
SOUTHEASTERN KERN COUNTY DESERT-
450 AM PST WED FEB 29 2012

...HIGH WIND WATCH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN KERN
COUNTY DESERT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM
PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 11:55 AM PSTWind AdvisoryHNX5 min

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.